Hypoglycemia

What is Hypoglycemia?

Symptoms resulting from low blood glucose (normal glucose range 60–100 mg/dL [3.3–5.6 mmol/L]), which are either autonomic or neuroglycopenic. Autonomic symptoms include sweating, trembling, feelings of warmth, anxiety, and nausea. Neuroglycopenic symptoms include feelings of dizziness, confusion, tiredness, difficulty speaking, headache, and inability to concentrate.

Questions and answers on "Hypoglycemia"

Hi there, I m a 21 year old female, hypoglycemia runs in my family and I was also wondering why do I feel dizzy and weak and almost feel like I m drunk after smoking , and even when I wake up in the morning or just after i sit up. It has gotten in the way of my firefighting before; I almost fainted while on call. Are they side effects from hypoclycemia, smoking, or a combination of both

doctor1 MD

Hi,
Welcome to HCM
You are young female with History of hypoglycemia in family there are many causes of hypoglycemia some are Hereditary and many are acquired one and many drugs can cause what is more common is Non-specific reactive functional hypoglycaemia.
But with such history Smoking should...

Read Full Thread   Ask a Doctor Now

Hello every morning my blood sugar drop to the high 60, what to do to rule out this hypoglycemia problem, can hypoglycemia be cured? My blood sugar tends to go down every morning. 3 months ago I was diagnosed as pre diabetic, my weight was 222 lbs. I was so scared I stopped right away eating white rice and drinking juice. All I was doing is eating salad, brown rice and I used to even spend a whole day without eating. I lost 19 pounds in a month. My A1c hemoglobin was 5.8 in the pre diabetic stage but dropped 5.5 after my weight lost. Unfortunately it leaves me with hypoglycemia now, plz help me I want to know what to do

doctor1 MD

Hi there.

The hypoglycemia in people with pre-diabetes is common. This is more in you due to the lifestyle steps you took in a short span of time.
A person who is overweight tends to be insulin resistant, with excess of insulin secretion in the body but still high sugars. When such a person loses...

Read Full Thread   Ask a Doctor Now

i am diebetic 2 and my sugar in the morning is 7.3 but in the afternnon 2 to 3 hours after lunch ut drops to 3.6 ( medication i am taking in metformin 500 total 4 and glebrine one in the monring please help

doctor1 MD

Hi! It simply means that you are suffering from hypoglycemia due to your medication to treat your Type 2 diabetes as inferred from your 3.6 mmol/L post-prandial which is most probably due to glyburide which is a class of drug called sulphonylureas which have the potential for hypoglycemia....

Read Full Thread   Ask a Doctor Now

My Nmae is XXXXXXX
i am having Diabetics for last 5 years
intialily i was having gemer 500mg medicine for 2 years & later 3 years Glycipage 500mg mrning & evening till july 2012
since my sugar level ws coming low , i consulted a doctor
& based on his advice stared using Azulix 1mg
from 18 aug
since i was having typhoid giffi ws given from 18 aug 2011
giffi medicine course is over
but i feel weakness & sugar level going down ( mhaving medicine at 8AM morning) by 11 am & after lunch again by 4pm
pl advice
i am taking Plazine 75(Cliopidogral ) also along with Azuluix based on my Doctors advice

doctor1 MD

Dear XXXXXXX
Azulix is a brand name for glimeperide, a sulfonylurea class of drug. Sulfonylurea class of drugs act by increasing insulin secretion from the pancreas and can be associated with hypoglycemia or low blood glucose values. Infact among all the oral classes of anti diabetic agents,...

Read Full Thread   Ask a Doctor Now

Hi just making a inquiry I had a hot flush which made me feel like I was going to drop to the ground I have high sugar levels am on diabex 500 had very bad upper stomach pain had some biscuits as I thought sugar level dropped now hot flush gone but have cold flush on left side of my body mostly my lower arm and face any andwers

doctor1 MD

Hello,

This may be an episode of hypoglycemia(Low blood sugar).
All diabetics on treatment are prone to develop hypoglycemia if they have missed a meal after any drugs.

So eat small meals frequently to avoid hypoglycemia.
Monitor your blood sugar regularly and take drugs...

Read Full Thread   Ask a Doctor Now

Sir my granmother aged 79 felt unconcious while seeing chhath XXXXXXX Her pulse and heart beet are normal but she is unable to gain her consious.

doctor1 MD

Brief Answer:
hypoglycemia, hypotension, take her to hospital

Detailed Answer:
Hi
Welcome
I have gone through your query.
Check whether she is breathing, raise her leg at least 12 inches from ground, loosen the restrictive clothing.

Kindly take her to hospital, it might be due to hypoglycemia....

Read Full Thread   Ask a Doctor Now

What does Other specified hypoglycemia mean

doctor1 MD

Brief Answer:
hello

Detailed Answer:
Good day
Noted your question. I presume you refer to a doctor's diagnosis . Hypoglycemia is a broad term and it can be due to oral diabetic agents induced or insulin induced. Hypoglycemia unspecified is a broad term which include hypoglycemia due to causes...

Read Full Thread   Ask a Doctor Now

I have experienced low blood sugar feelings with dizziness and confusion 3 - 4 times over the past 6 months. The day after I have only 1-2 drinks it feels like I have had way more than that. These occurrences coincide with long hours between eating which I know can not be good but I have never had confusion to where I could not finish a sentence and panic like attack symptoms as well. Could this be hypoglycemia? Is my body starting to not process normally?

doctor1 MD

Hi,

You are absolutely right about eating after long hours. Not eating regularly at frequent intervals leads to hypoglycemia. Alcohol does not provide sufficient calories and other nutrients required for body. Hence please have balanced food at regular intervals. Do not starve yourself. You seem...

Read Full Thread   Ask a Doctor Now

I was feeling motion sick it was coming and going,began to feel weak then felt v faint and dizzy was v warm,eventually came around and was shaking and shivering,was back to normal after 30 mins after i ate and rested

doctor1 MD

Brief Answer:
Hypoglycemia, phaechromyctoma, ear problems (int)

Detailed Answer:
Hi and thanks for the query,

The commonest condition that could explain these symptoms is low blood glucose (hypoglycemia).

Low blood glucose or hypoglycemia is accompanied by nausea, vomiting, motion sickness in...

Read Full Thread   Ask a Doctor Now

Recent questions on  Hypoglycemia

doctor1 MD

Recently I have had the following: unexplained weight gain (6 pounds in less than two weeks), tingling in fingers, sweet smelling urine, severe vaginal dryness, vaginal yeast infections and athletes foot. I am 42 years old, female, had two children without complication, still menstruating regularly. I am 5 6 , 165 lbs. Could this be diabetes? My mother had hypOglycemia.and my great grandmother had diabetes. No other history of diabetes in family. I have never had blood sugar problems before, even in my two preganancies. I have low cholesterol and low blood pressure. I have typically been moderately active, but less so over the past year.

doctor1 MD

My 15 yr old daughter feels as if her right eye (behind the eye) is swollen, her forehead, right forearm and right hand ring finger and pinky. This started this morning She is an athlete- track and pole vault. Eats mostly whole homemade food, water, etc. Healthy, a bit too extreme lately - I am sure under. 1200 cal/day. Strong Family history of thyroid (remove) Healthy kid, Rarely sick. Longtime staying asleep problems. Low key, but seemingly consistent anixiety - shaky, dizzy. Laid back, easy going - keeps thoughts/ feelings in. Will open up- good family relationship. No to little dairy - sinus infections as infant. My family history hypoglycemia. Had EKG 3 yrs ago - jogging w/me - she had to lay down, heart heavy, pounding. Results = dehydration. Endocrinologist ? Actually shakes, more like vibrate at night, gets very scared - happening for ever. I m thinking thyroid - hypothalmus... Something. Actually Concerned about swelling feeling . Will call Univ. Maryland Medical Center /. LEDs- endo.tomorrow . I work for the university.

doctor1 MD

I have numbness in my lips, tongue and slightly in my hands and feet. I have nausea and weakness. My doctor had me do a 3 hour glucose test and determined I am hypoglycemic. When I feel this way and check my blood sugar it is in a safe range. My problem is I have these symptoms from low 100 s at times, but very bad once in low 90 s and 80 s. It is not dropping below 70. Do I even need to worry about this and do I treat it the same as if it were lower?

doctor1 MD

Hi, I am 25 yr old Man. I experience, Hypoglycemic kind of symptoms like dizziness, difficulty in concentration, mood swings, numbness in limbs, drowsiness, feeling hungry after 2 hours of intake of meals. After having insisted my Ayurvedic doct, I got OGTT done, but it doesnt show any low blood sugar. I was confused untill I came across this Ideopathic postprandial syndrome. Do you think this could possibly be the reason. Please advice me.

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

doctor1 MD

my mother often feel shaky and lightheaded between meals. she was just told by a doctor that she does not have hypoglycemia

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Lab Tests